MAUDE Adverse Event Report: ALERE SAN DIEGO CONSULT HCG URIN/SRM COMBO 5002 25; HCG PREGNANCY TEST

ALERE SAN DIEGO CONSULT HCG URIN/SRM COMBO 5002 25; HCG PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending investigation conclusion.
 
Event or Problem Description
It was reported that multiple false negative hcg results occurred in the same office when using the hcg urine cassette.Although requested, no information was provided about the events, or whether treatment was given or withheld.
 
Additional Manufacturer Narrative
Additional information: (b)(6).Investigation conclusion: an investigation was performed on retained products from the reported lot number.Retained devices were tested with qc cut-off standard (20 miu/ml) and high hcg-positive clinical urine (209.16-228.15 iu/ml).Results were read at 3 minutes and all devices produced expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Batch record review found no relevant non-conformances; the lot met all final release specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.The reported issue was not replicated as retained product performed as expected.A root cause could not be determined based on the information available.As stated in the product insert, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.False negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CONSULT HCG URIN/SRM COMBO 5002 25
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9050815
Report Number2027969-2019-00376
Device Sequence Number11308118
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)201130(10)HCG8120028
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberFHC-A202
Device Lot NumberHCG8120028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1